Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 149, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 27, 2005, 3:40 PM CDT for Meeker County, Stearns County, Minnesota. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2005, 3:40 PM CDT (20:40 UTC)
- Expired
- Jun 27, 2005, 4:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Meeker County, MN, Stearns County, MN
The radar
The Minneapolis radar (KMPX), 83 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:10 PM CDT | HAIL 1.5 | 3 S Watkins, MN | |
| Jun 27, 4:20 PM CDT | HAIL 0.75 | Kimball, MN | |
| Jun 27, 4:35 PM CDT | HAIL 0.75 | 3 S Watkins, MN | HAIL BEGAN AS 1.5 INCH HAIL AT 410 PM AND TAPERED OFF TO 0.75 INCH HAIL BY 435 PM. HAILED FOR 25 MINUTES. |
| Jun 27, 4:35 PM CDT | HAIL 1.5 | 3 S Watkins, MN | HAS BEEN HAILING CONTINUOUSLY SINCE 410 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 272041
SVRMPX
MNC093-145-272130-
/O.NEW.KMPX.SV.W.0149.050627T2040Z-050627T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
340 PM CDT MON JUN 27 2005
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEARNS COUNTY IN CENTRAL MINNESOTA
MEEKER COUNTY IN CENTRAL MINNESOTA
* UNTIL 430 PM CDT
* AT 338 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR
WESTPORT...OR ABOUT 7 MILES NORTHEAST OF LITCHFIELD...AND MOVING
NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WESTPORT...
WATKINS...
ST NICHOLAS...
KIMBALL...
COLD SPRING...
ST AUGUSTA...
LUXEMBURG...
ROCKVILLE...
PLEASANT LAKE...
LAT...LON 4524 9458 4513 9443 4530 9427 4545 9410
4557 9439
$$
KAT1 follow-up statement
000
WWUS53 KMPX 272107
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
407 PM CDT MON JUN 27 2005
MNC093-145-272130-
/O.CON.KMPX.SV.W.0149.000000T0000Z-050627T2130Z/
STEARNS MN-MEEKER MN-
407 PM CDT MON JUN 27 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR
MEEKER AND STEARNS COUNTIES...
AT 402 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL...AND THIS STORM WAS
LOCATED NEAR WATKINS...OR ABOUT 13 MILES NORTHEAST OF LITCHFIELD...
MOVING NORTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE ST NICHOLAS...ST AUGUSTA...
LUXEMBURG...WESTPORT...ROCKVILLE...PLEASANT LAKE AND KIMBALL.
LAT...LON 4526 9451 4521 9434 4530 9427 4545 9410
4557 9439
$$
KATWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:15 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 27, 3:15 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 315 PM CDT MON JUN 27 2005 .DISCUSSION... NICE LINE OF THUNDERSTORMS CURRENTLY FIRING MAINLY JUST N OF CWA ALONG SURFACE COLD FRONT WITH VORT AROUND AXN GIVING IT AN ASSIST. MORNING AND EARLY AFTERNOON CLOUDS AND SCATTERED PRECIPITATION HAVE SUPPRESSED CONVECTION IN MUCH OF S MN. HOWEVER STORMS DEVELOPING IN UNSTABLE AIRMASS IN IA IN BAND OF STRONGER LOW LEVEL WINDS SHOULD LIFT INTO S MN. ALSO SEEING A BAND OF ELEVATED CONVECTION DEVELOPING ACROSS THE TC METRO AHEAD OF MID LEVEL TROF. MAY STILL SEE SOME DEVELOPMENT FARTHER WEST IN SW MN NEAR COLD FRONT NEXT COUPLE HOURS ONCE SUBSIDENCE IN WAKE OF VORT WEAKENS. VERY SIGNIFICANT DIFFERENCES BETWEEN NAM AND GFS NEXT COUPLE DAYS IN HANDING OF PRECIPITATION EVENTS. BOTH HAVE TRENDED TOWARD INCREASED PRECIP CHANCES FOR S MN INTO WI ON TUESDAY. GFS HOWEVER APPREARS TOO WET WITH TOO STRONG OF A SHORT WAVE MOVING ACROSS AREA. SIGNIFICANT DIFFERENCES FOR WED/THURSDAY AS WELL WITH NAM 6 TO 12 HOURS FASTER. GFS BRINGS ACROSS A STRONGER AND SLOWER UPPER TROF ACROSS THE NORTHERN TIER OF STATES. WENT MORE WITH THE GFS TIMING NOT BRINGING PRECP INTO EASTERN AREAS TIL AFTN. && LONGER TERM...THURSDAY NIGHT THROUGH MONDAY RUNNING WITH THE DGEX DUE TO ETA/NAMS PLACEMENT OF CUT OFF LOW JUST OFF SOUTHERN CA COAST AND SUBTROPICAL RIDGE EXTENDING INTO GREAT LAKES REGION. MUCH OF EXTENDED LOOKED GOOD EXCEPT FOR DRY SAT PERIOD. WITH POTENT SURFACE LOW PRESSURE ACROSS CENTRAL GREAT PLAINS DURING THE DAY ON SATURDAY...AND PROTRUDING WARM FRONTAL BOUNDARY OVER MUCH OF CWA...DECIDED BETTER PART OF VALOR WAS TO INCLUDE CHANCE T-STORMS THIS REGION FOR MAJORITY OF SAT. GOOD CHUNK OF FA IN RIGHT REAR QUAD OF 80KT JET MAX SAT/12Z-18Z. ISENTROPIC OMEGA IN THE 40 TO 50 RANGE...COUPLED WITH 10 TO 30 MB COND PRESSURE DEFICTS AT THE 310K LEVEL SHOULD ALSO BE NOTED. DGEX THEN SPLITS SURFACE FEATURE OVR DAKOTAS INTO TWO SYSTEMS...ONE OVR NORTHERN MN AND THE OTHER OVR KANSAS BY 00Z MON. COLD FRONT PASSES MUCH OF AREA OF RESPONSIBILITY DURING DAY ON MONDAY...WITH ANOTHER SUMMER 50H RIDGE BUILDING IN ITS WAKE BY TUES MORNING. RIDGE WILL BUILD DRAMATICALLY INTO MID WEEK EFFECTIVELY SHUTTING DOWN PCPN CHANCES ACROSS FA TUE-THU. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. &&
Hazardous weather outlook, Jun 27, 5:32 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 532 AM CDT MON JUN 27 2005 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-281100- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 532 AM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST TODAY INTO THIS EVENING...AS A COLD FRONT PUSHES INTO WESTERN MINNESOTA BY AFTERNOON. AREAS UNDER THE GREATEST RISK OF SEVERE WEATHER...WOULD GENERALLY BE EAST OF A LINE FROM ABOUT LITTLE FALLS TO REDWOOD FALLS. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS. HOWEVER...A TORNADO OR TWO CANNOT BE RULED OUT...ESPECIALLY OVER SOUTH CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A VIGOROUS STORM SYSTEM IS STILL EXPECTED TO MOVE THROUGH THE NORTHERN PLAINS BEGINNING LATE TUESDAY NIGHT INTO WEDNESDAY. THIS WILL BRING ANOTHER ROUND OF THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE. STRONG TO SEVERE THUNDERSTORMS COULD ENTER PARTS OF WEST CENTRAL OR SOUTHWEST MINNESOTA LATE TUESDAY NIGHT...AND THEN CONTINUE ACROSS THE REST OF SOUTHERN MINNESOTA...AND POSSIBLY WESTERN WISCONSIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JPR
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:12 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 49 min |
| Jun 27, 4:29 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns, Wright | 61 min |
| Jun 27, 5:04 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 56 min |
| Jun 27, 5:07 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 53 min |
| Jun 27, 5:10 PM CDT | Severe Thunderstorm Warning | MPX | Redwood | 31 min |
| Jun 27, 5:30 PM CDT | Severe Thunderstorm Warning | MPX | Ramsey | 30 min |
| Jun 27, 5:32 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Wright | 58 min |
| Jun 27, 5:53 PM CDT | Severe Thunderstorm Warning | MPX | Isanti | 52 min |
| Jun 27, 6:11 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Waseca | 49 min |
| Jun 27, 6:29 PM CDT | Flash Flood Warning | MPX | Wright | 3 hr |
| Jun 27, 6:34 PM CDT | Severe Thunderstorm Warning | MPX | Anoka | 41 min |
| Jun 27, 6:39 PM CDT | Severe Thunderstorm Warning | MPX | Rice | 51 min |
| Jun 27, 6:40 PM CDT | Tornado Warning | MPX | Anoka, Ramsey | 35 min |
| Jun 27, 6:52 PM CDT | Tornado Warning | MPX | Waseca | 38 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.